Laguna Niguel, CA
A 26-year-old female asked:
Can severe acid reflux and too much acid in your stomach result in prescription pain meds being less potent ? i already take a ppi, but still get bad gerd
2 doctor answers • 5 doctors weighed in
Gastroenterology 35 years experience
Yes: Sometime it is necessary to increase the dose to twice a day. If that is not effective your gastroenterologist may need to do further testing.
4.2k viewsReviewed >2 years ago
Internal Medicine 19 years experience
Rx pain medication: Can also worsen GERD by decreasing gastric motility and increasing transit time of food through your gut if the medications are opiate drugs. If they are NSAIDs they worsen GERD by increasing acid production. So the short answer is yes, and you should speak with your doctor about the specifics of your case.
3.6k viewsReviewed >2 years ago
Last updated Feb 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.